Alert archive / Alabama / Small Craft Advisories in 2018

Small Craft Advisory 10, NWS Mobile, AL

January 30, 2018

NWS Mobile, AL issued this small craft advisory at Jan 30, 2018, 12:04 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2018, 12:04 PM CST (18:04 UTC)
Expired
Jan 30, 2018, 6:00 PM CST
In force
6 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

796 
WHUS74 KMOB 301804 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Mobile AL
1204 PM CST Tue Jan 30 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS 
EVENING...

GMZ631-632-650-655-670-675-310000-
/O.EXP.KMOB.SC.Y.0009.000000T0000Z-180130T1800Z/
/O.NEW.KMOB.SC.Y.0010.180130T1804Z-180131T0000Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1204 PM CST Tue Jan 30 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect until 6 PM CST this evening. 

* WINDS...North 20 to 25 knots.

* WAVES/SEAS...Seas 3 to 5 feet out 20 nm and 5 to 7 feet from 20
  to 60 nm out. Waves 1 to 2 feet in bays and sounds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 30, 5:49 AM CST, 6 hours 15 minutes earlier.

Area forecast discussion, Jan 30, 5:49 AM CST, 6 hours 15 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
549 AM CST Tue Jan 30 2018

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
12Z issuance...A very small area of MVFR cigs near the coast at
12Z should quickly diminish over the next 1-2 hours. VFR will
otherwise prevail through the forecast period. Northerly winds
between 10-15 knots with gusts between 20-25 knots will persist
through early this afternoon, before gradually subsiding to 10
knots or less after 21-22Z.

&&

.PREV DISCUSSION... /issued 430 AM CST Tue Jan 30 2018/

NEAR TERM /Now Through Tuesday night/...A deep layer dry
northwesterly flow pattern aloft prevails across our region early
this morning in the wake of a deep upper level trough axis
approaching the Eastern Seaboard. Despite the deep layer dry
airmass, there is a very shallow layer of moisture around 2 kft AGL
that is supporting a few stratocumulus cloud decks across the
forecast area early this morning. Model RH and forecast soundings
indicate that these lower decks should scour by mid morning. Gusty
northerly winds have already developed over the area early this
morning courtesy of a tight MSLP gradient ahead of a strong surface
ridge of high pressure building across the Mississippi Valley
region. Gusty northerly winds will likely continue through early
this afternoon before gradually subsiding with the relaxing gradient
by mid to late afternoon. Cool temperatures can be expected with
highs around 50 to the mid 50s and low afternoon relative humidity
values between 25-35%. The dry northwesterly flow pattern aloft will
continue into tonight, with generally clear skies expected. The
surface ridge of high pressure will settle over the area this
evening, before slowly advancing east into early Wednesday morning.
Light winds, clear skies, and the dry airmass will support a light
freeze across most areas away from the coast. /21

SHORT TERM /Wednesday Through Thursday night/...Dry conditions
expected on Wednesday as high pressure moves east of the area
allowing a southerly flow to develop. This will bring moisture
back into the area ahead of an approaching front, which will bring
a chance for showers back into the area Thursday into Thursday
night as the front moves across. Temperatures warm to above
normal levels on Thursday ahead of the front. /13

LONG TERM /Friday Through Monday/...A drier and colder airmass
returns to the area Friday into Saturday as an upper trough moves
east. Surface high pressure quickly slides east, allowing return
flow to again develop Saturday afternoon ahead of approaching
shortwave. A weak area of low pressure is forecast to develop
ahead of the approaching shortwave late in the weekend and move
east across the northern Gulf. This will bring rain back into the
area Saturday night and Sunday. Rain ends on Monday as an upper
trough deepens across the eastern states, sending another shot of
cold and dry air into the southeastern states early next week.
/13

MARINE...A moderate to strong northerly flow will continue over the
marine area this morning. We will continue the Small Craft Advisory
for the coastal waters, including Lower Mobile Bay and the
Mississippi Sound through noon CST, as speeds continue to range
around 20 knots near shore and 20-25 knots well offshore. Will also
maintain exercise caution headlines for the rest of our inland bays
and waterways where wind speeds between 15-20 knots will continue
through the morning. A moderate northeasterly to easterly flow will
develop through tonight, before gradually turning southeasterly to
southerly Wednesday into Thursday as high pressure moves east of the
region. The next cold front is expected to push across the marine
area late Thursday night into Friday morning, with moderate to
strong northerly flow returning through Friday evening. The
associated ridge axis should quickly push east Friday night, with
southeasterly to southerly flow returning this weekend ahead of the
next approaching system and cold front. /21

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory until noon CST today for GMZ631-632-650-655-
     670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jan 30, 5:20 AM CST, 6 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
520 AM CST Tue Jan 30 2018

ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-311130-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Wayne-Perry-Greene-Stone-George-
520 AM CST Tue Jan 30 2018

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ALZ265-266-FLZ202-204-206-311130-
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal-
Okaloosa Coastal-
520 AM CST Tue Jan 30 2018

This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.

.DAY ONE...Today and Tonight.

There is a moderate risk of rip currents along the Alabama and
northwest Florida Panhandle beaches today and tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630-633>636-311130-
Northern Mobile Bay-Perdido Bay-Pensacola Bay System-
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
520 AM CST Tue Jan 30 2018

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Small craft operators should exercise caution along most bays and
coastal waterways as elevated northerly winds continue this morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Moderate to strong northerly flow may once again bring hazardous
conditions for small craft early Friday morning through Friday
evening.

GMZ631-632-650-655-670-675-311130-
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
520 AM CST Tue Jan 30 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Moderate to strong northerly flow may once again bring hazardous
conditions for small craft early Friday morning through Friday
evening.

Nearby

Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.